Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 78, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 26, 2001, 6:53 PM EDT for Raleigh County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 26, 2001, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 262256 FFWRLX WVC081-270100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 653 PM EDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE HAS EXTENDED A * FLASH FLOOD WARNING FOR... RALEIGH COUNTY IN WEST VIRGINIA... * UNTIL 900 PM EDT... * THE FINAL AREA OF HEAVY SHOWERS WILL BE MOVING THROUGH RALEIGH COUNTY UNTIL AROUND 8 PM CAUSING STREAMS AND CREEKS...ESPECIALLY IN THE NORTHERN PORTIONS OF THE COUNTY...TO CONTINUE TO RISE. * SOME LOCATIONS IN THE WARNING AREA INCLUDE: BECKLEY...SOPHIA...RHODELL...LESTER...PROSPERITY. <<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3778 8090 3752 8123 3780 8153 3798 8153
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:41 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 3:41 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 341 PM EDT THU JUL 26 2001 RA CONTS TO BE THE MAIN FCST PBLM THIS PACKAGE AS FRNT WL SLOWLY SAG SOUTHWARD. NCEP SUITE PROGS THE FRNT TO BE TOTALLY S OF CWA BY 12Z FRI. LO LVL SPECIFIC HUMIDITY VALUES CONT TO BE ON THE ORDER OF DOUBLE DIGITS TIL ERLY MRNG FRI. GVN A WRM CLD DEPTH GRTR THAN 12KFT AND A CLDFRNT IN THE VCNTY...THAT MAKES ME WANT TO EXTEND THE FFA TIL MIDNIGHT ROUGHLY FOR A CRW-HTS LINE AND POINTS S. ANOTHER CONCERN IS HOW FAR TO TAKE THE SCT SKIES...MDLS DO DRY OUT BL OVR SERN OH OVRNGT AND LUKING AT RECENT 0.65U STLT TRENDS THIS SEEMS PSBL SO WL BE OPTIMISTIC WITH SKY COND THERE. FINAL DAY OF THE WORKWEEK BRINGS ONE DRY PD AS BLDNG HGTS AND ERLY FLO AID WITH SOME BREAKS IN THE CLDS MAINLY ACR SERN OH. AGAIN WITH AN INVERTED TROF RUNNING UP THROUGH CNTRL WVA POOLING OF H8 MSTR AND ASSOCIATED CLDS TO FORM ON BOTH SIDES. ONE THING WHICH MAY OFFSET THAT IS A WK DWNSLP COMPONENT AS SFC ANTICYCLONE PROGRESSES ERD OVR SRN NEW ENGLAND. MDLS HV CHANGED COURSE TO A WET AND SOGGY WEEKEND ESP IF ONE FOLLOWS THE 40KM ETA. RTN SWRLY FLO PUMPS MSTR INTO PBL AND IN TURN MAKES BAROCLINIC ZONE WHICH IS PASSING NOW INTO A WRM FRNT WHICH WL RETREAT BACK ACR THE REGION BY PD4. PWATS AND 310K UPGLIDE AND COND PRES DEF <30MB RTNS. GVN STRENGTH AND AREAL CVRG OF H8-H5 OMEGA AND H7-H3 Q-VEC CONV SAT CUD SEE AN ISOLD INCH AMNT ESP ACR SWRN AREAS. ATT WL NOT JUMP WITH HI POPS AS I WUD LIKE TO SEE RUN TO RUN CONSISTENCY AMONGST THE PROGS. TAKING THE MIDDLE ROAD AS MAV CONTS TO BE TOO COOL GVN UPCOMING SKY CONDS WHILE FWC TO OPTIMISTIC FOR ME...THERFORE FCST WL RESEMBLE FAN OUTPUT. COORD WITH RNK AND JKL...THANKS .RLX... WV...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZOONES VAZ003>004. KY...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES KYZ101>103...KYZ105. OH...NONE. .END/
In the hours before
Local storm report, Jul 26, 5:39 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
539 PM EDT THU JUL 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM BECKLEY WV FLASH FLOODS
07/26/01 RALEIGH NUMEROUS REPORTS OF ROADS
AND SOME HOMES FLOODED
ESPECIALLY AROUND THE
BECKLEY AREA.REPORTED BY
SPOTTERS
0245 PM OAK HILL WV FLASH FLOODS
07/26/01 FAYETTE FLOODING OF ROADS AND
HOMES ESPECIALLY FROM OAK
HILL SOUTH. REPORTED BY LAW
ENFORCEMENT
0315 PM HURRICANE WV FLASH FLOODS
07/26/01 PUTNAM FLOODING ALONG ROUTE 60 IN
HURRICANE. 6 TO 8 HOUSES
FLOODED...ONE CAR TRAPPED
IN SYCAMORE CREEK. REPORTED
BY LAW ENFORCEMENT
0600 PM SUMMERSVILLE WV FLASH FLOODS
07/26/01 NICHOLAS FLOODING OF ROADS AND
SEVERAL HOMES MAINLY FROM
SUMMERSVILLE
WESTWARD.REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:48 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jul 26, 2:02 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
| Jul 26, 2:17 PM EDT | Flash Flood Warning | RLX | Putnam | 3 hr |
| Jul 26, 3:38 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jul 26, 3:53 PM EDT | Flash Flood Warning | RLX | Nicholas | 3 hr |
| Jul 26, 4:43 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.